Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003
Flash Flood Warning 116, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 14, 2003, 5:00 AM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2003, 5:00 AM CST (11:00 UTC)
- Expired
- Nov 15, 2003, 1:00 AM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA52 TJSJ 141135 CCA FFWSJU PRC001>013-141500- BULLETIN-EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 700 AM AST FRI NOV 14 2003 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED AND EXPANDED * A FLASH FLOOD WARNING ISSUED EARLIER FOR ALL PUERTO RICO...INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA HAS BEEN EXTENDED * UNTIL 1100 AM AST FRIDAY * AT 650 AM AST...WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...SOME WITH HEAVY RAIN MOVING SLOWLY THE WEST...SOUTH AND NORTH SECTIONS OF PUERTO RICO. SOILS ACROSS PUERTO RICO ARE SATURATED AND LESS RAINFALL ACCUMULATIONS ARE NEEDED TO PRODUCE FLASH FLOODS. IN ADDITION...ROCK AND MUDSLIDES ARE LIKELY OVER AREAS OF STEEP TERRAIN. THIS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION STAY AWAY FROM STREAMS...GUTS AND LOW LYING AREAS PRONE TO FLOODING ACROSS THE WARNING AREA. DO NOT RISK THE LIVES OF YOU OR YOUR LOVED ONES. TURN AROUND...DONT DROWN A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. FOLLOW INSTRUCTIONS FROM LOCAL CIVIL DEFENSE OR LAW OFFICIALS. $$ ROCHE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 2:00 AM CST, 3 hours earlier.
Area forecast discussion, Nov 14, 2:00 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 AM AST THU NOV 14 2003 FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL PUERTO RICO AND U.S.VIRGIN ISLANDS TIL 6 PM. FLASH FLOOD WARNING REMAINS IN EFFECT FOR ALL PUERTO RICO TIL 11 AM. FLOOD WARNING IN EFFECT FOR ALL U.S. VIRGIN ISLANDS TIL 11 AM. PREVIOUS RAINFALL DURING THE PAST SEVERAL DAYS HAS SATURATED MOST SOILS ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS. WATER LEVELS OF MOST OF THE MAJOR RIVER ACROSS PUERTO RICO HAVE BEEN ABOVE FLOOD STAGE DURING THE OVERNIGHT HOURS...AT THIS TIME ONLY THE FOLLOWING RIVERS WERE ABOVE FLOOD STAGE...RIO DE LA PLATA IN TOA BAJA...RIO GUANAJIBO IN HORMIGUEROS...RIO GRANDE DE MANATI IN MANATI AND RIO GRANDE DE ARECIBO. ALL RIVERS ARE REACTING RAPIDLY IN ADDITIONAL RAINFALL. HOWEVER...RAINFALL DIMINISHED IN INTENSITY DURING THE LAST 12 HOURS...EXCEPT ACROSS THE SOUTHWEST...WESTERN INTERIOR AND PONCE AND VICINITY DURING THE EARLY MORNING HOURS...WHERE STRONG THUNDERSTORMS PRODUCE TORRENTIAL RAIN BY EARLY MORNING. MODELS HAVE LOW LEVEL THETA-E RIDGE...STRONG MID LEVEL RISING MOTION OVER FA THROUGH TONIGHT...THEN SLOWLY DECREASING IN INTENSITY AS SYSTEM MOVES NORTHEAST AWAY FROM THE LOCAL ISLANDS ON SATURDAY. HOWEVER...LOW LEVEL MOISTURE WILL CONTINUE HIGH SATURDAY. A FRONTAL BOUNDARY IS EXPECTED TO INTRUDE TO OUR LOCAL WATERS BRINGING DRIER AIR MASS AND PUSHING MOST OF THE MOISTURE TO THE NORTHEAST DISPLACING THE SYSTEM AS WELL. HOWEVER...FRONTAL BOUNDARY MAY COME BACK AS A WARM FRONT TO BRING LOW LEVEL MOISTURE BACK OVER THE FA MONDAY THROUGH WEDNESDAY. MARINE...THE NORTHERN SWELL THAT IS REACHING OUR NORTHERN COAST WILL CONTINUE TO DECREASE SLOWLY THIS MORNING. .SJU... .PR...FFW PRZALL. FFA PRZALL. .VI...FLW VIZALL. FFA VIZALL. EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 14, 2:52 AM CST, 2 hours 8 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-142200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRIDAY NOV 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE MOVING ACROSS PUERTO RICO INCLUDING THE ISLANDS OF CULEBRA AND VIEQUES. A BROAD SURFACE LOW PRESSURE SYSTEM JUST OFF THE NORTHEAST COAST OF THE DOMINICAN REPUBLIC WILL CONTINUE TO DRIFT NORTHEAST ACROSS THE REGION TODAY. AREAS OF HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF THE ISLAND TODAY. THE TERRAIN REMAINS VERY SATURATED ACROSS PUERTO RICO AND THE ADJACENT ISLANDS. LANDSLIDES AND OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING WITH THE THUNDERSTORMS. ALL RIVERS AND TRIBUTARIES ACROSS THE ISLAND REMAIN ABOVE OR NEAR FLOOD STAGE. THE PROBABILITY FOR CONTINUED FLASH FLOODING AND RIVER FLOODING WILL REMAIN HIGH...THEREFORE FLASH FLOOD WATCHES AND WARNINGS WILL REMAIN IN EFFECT THROUGH MOST OF THE DAY FOR ALL OR PORTIONS OF PUERTO RICO AND ADJACENT ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .SATURDAY THROUGH THURSDAY...AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY ACROSS PORTIONS OF THE ISLAND. URBAN AND SMALL STREAM FLOODING IN ISOLATED AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS WEATHER IS EXPECTED THEREAFTER. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO OCCASIONALLY MOVE ACROSS THESE ISLANDS. A BROAD SURFACE LOW PRESSURE SYSTEM JUST OFF THE NORTHEAST COAST OF THE DOMINICAN REPUBLIC WILL CONTINUE TO DRIFT NORTHEAST ACROSS THE REGION TODAY. AREAS OF HEAVY RAINFALL WILL CONTINUE TO CROSS MUCH OF THE ISLANDS DURING THE DAY. THE TERRAIN REMAINS VERY SATURATED ACROSS THE U.S. VIRGIN ISLANDS. LANDSLIDES AND OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING WITH THE THUNDERSTORMS. ALL GUTS AND STREAMS ACROSS THE ISLAND REMAIN HIGH OR ABOVE FLOOD STAGE. THE PROBABILITY FOR CONTINUED FLASH FLOODING AND GUT AND STREAM FLOODING REMAINS HIGH...THEREFORE FLASH FLOOD WATCHES AND WARNINGS WILL REMAIN IN EFFECT THROUGH MOST OF THE DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .SATURDAY THROUGH THURSDAY...AS THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL SLOWLY IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY. MINOR URBAN AND GUT FLOODING IN ISOLATED AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS WEATHER IS EXPECTED THEREAFTER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 6:09 PM CST | Flash Flood Warning | JSJ | 22 hr | |
| Nov 13, 10:50 PM CST | Flash Flood Warning | JSJ | 22 hr | |
| Nov 13, 10:50 PM CST | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.